Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 25, 2021Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 25, 2021, 6:17 PM CDT for Winnebago County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 6:17 PM CDT (23:17 UTC)
Expired
Jun 25, 2021, 7:00 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS83 KGRB 252317
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
617 PM CDT Fri Jun 25 2021

WIZ048-260000-
Winnebago-
617 PM CDT Fri Jun 25 2021

...A CLUSTER OF THUNDERSTORM WILL AFFECT NORTHERN WINNEBAGO COUNTY...

At 614 PM CDT, a cluster of thunderstorm was centered about 10 miles 
northwest of Oshkosh. The storms were nearly stationary.

The storms will produce heavy rainfall and possibly some brief 
gusty winds to about 40 mph.

Locations impacted include...
Neenah, Winneconne, Larsen, Mikesville, Clarks Point and Allenville. 

Boaters on area lakes should get off the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. 

LAT...LON 4410 8850 4410 8879 4424 8873 4424 8847
TIME...MOT...LOC 2314Z 224DEG 1KT 4416 8864 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:01 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 3:01 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
301 PM CDT Fri Jun 25 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 300 PM CDT Fri Jun 25 2021

Dense fog will continue along the Lake Michigan shore overnight,
and may come ashore later tonight. Otherwise clouds will increase
tonight as low pressure approaches from the Central Plains.
Showers and thunderstorms should make it as far as highway 29 by
daybreak. Lows tonight will be 5 to 10 degrees above normal.

Showers and thunderstorms are likely across all but the far north
Saturday with low level warm advection and upper support. Forecast
soundings with long thin CAPE and high precipitable water values
suggest that heavy rain is likely across the southern half of the
area. The main rivers are well within their banks, but urban and
small stream flooding are possible with training or slow moving
thunderstorms. Highs will be coolest in the east with winds coming
off the lake and bay.

.LONG TERM...Saturday Night Through Friday
Issued at 300 PM CDT Fri Jun 25 2021

Saturday night through Sunday: The surface low is expected to
lift slowly from southwest Wisconsin through east-central
Wisconsin through this time period. Deep layer moisture is
expected to remain abundant as broad ridging over the eastern
CONUS keeps a steady flow of moisture northward into much of the
central CONUS into the Great Lakes. The increased forcing ahead of
the low and along the associated frontal boundaries, will likely
lead to periods of heavy rainfall across at least east-central
Wisconsin through at least Saturday night. PWAT values are
expected to run around 2 inches through much of the night. As the
low departs to the east during the day Sunday, the heavy rain is
expected to shift east of the area, ahead of the low. On the back
side, expect lingering showers and thunderstorms to linger;
however, on a more isolated to scattered spatial scale. Severe
storms are not expected as instability is expected to be low
across the area. Otherwise, overnight lows are expected to be in
the 50s to low 60s. High temperatures are expected to warm into
the 70s to around 80.

Rest of the forecast: The pattern seems to get more messy through
the rest of the extended forecast. Deep moisture is expected to
continue streaming north through much of the central CONUS into the
Great Lakes trough much of the upcoming week. This will lead to
intermittent chances of showers and thunderstorms across the area.
The greatest coverage and chances for thunderstorm activity will be
during the afternoon and early evening hours. A frontal boundary may
lift north into the Monday into Monday night, which could also help
to focus another round of showers and storms. Any of the storms
could produce heavy rainfall with the continued flow of deep Gulf
moisture into the area. This will indeed help with the drought
conditions across northeast Wisconsin. High temperatures are
expected to be in the upper 70s to around 80 with plenty of
humidity.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 119 PM CDT Fri Jun 25 2021

MVFR ceilings will cover much of Wisconsin south of a EAU to IMT
line through the evening hours, with VFR conditions to the north.
Dense fog was over the waters of Lake Michigan east of the MTW and
SUE airports. Ceilings will lower to IFR over most of the region
late tonight, as moisture streams north ahead of a low pressure
system over the Central Plains. Dense marine fog could move inland
to MTW, SUE and 2P2 later tonight as well.

The low pressure system will bring showers and thunderstorms and
IFR conditions to all but far northcentral Wisconsin as it moves
across the state Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Cooley
AVIATION.......RDM
Hazardous weather outlook, Jun 25, 2:50 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Fri Jun 25 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible across central and east-central
Wisconsin late tonight. Heavy rainfall will be the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are possible over all but far northern Wisconsin
Saturday and Saturday night. Heavy rain and localized flooding may
occur over parts of central, northeast and east central
Wisconsin.

Periodic chances of thunderstorms can be expected from Sunday
into Wednesday. At this time, widespread severe weather is not
anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-262000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense marine fog will impact the lake and bay through tonight.

A few thunderstorms will be possible south of Kewaunee late
tonight. The storms will be capable of producing heavy downpours
and lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Periodic chances of thunderstorms can be expected through Saturday
evening. Any thunderstorms would pose a hazard to boaters.

RDM/Cooley

In the hours before

Special weather statement, Jun 25, 6:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
617 PM CDT Fri Jun 25 2021

WIZ048-260000-
Winnebago-
617 PM CDT Fri Jun 25 2021

...A CLUSTER OF THUNDERSTORM WILL AFFECT NORTHERN WINNEBAGO COUNTY...

At 614 PM CDT, a cluster of thunderstorm was centered about 10 miles
northwest of Oshkosh. The storms were nearly stationary.

The storms will produce heavy rainfall and possibly some brief
gusty winds to about 40 mph.

Locations impacted include...
Neenah, Winneconne, Larsen, Mikesville, Clarks Point and Allenville.

Boaters on area lakes should get off the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning.

LAT...LON 4410 8850 4410 8879 4424 8873 4424 8847
TIME...MOT...LOC 2314Z 224DEG 1KT 4416 8864

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:05 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara55 min
Jun 24, 7:56 PM CDTSpecial Weather StatementGRBCalumet, Winnebago64 min
Jun 24, 8:32 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago58 min
Jun 24, 9:29 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie46 min
Jun 24, 9:35 PM CDTSpecial Marine WarningGRB115 min
Jun 25, 3:46 AM CDTMarine Dense Fog AdvisoryGRB56 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.